Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 13, 2011, 6:04 AM CDT for 7 counties in Minnesota. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2011, 6:04 AM CDT (11:04 UTC)
- Expired
- Jun 13, 2011, 7:15 AM CDT
- In force
- 71 min
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, MN, Douglas County, MN, Lac qui Parle County, MN, Pope County, MN, Stevens County, MN, Swift County, MN, Yellow Medicine County, MN
The radar
The Aberdeen radar (KABR), 181 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 11.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
507
WWUS83 KMPX 131104
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
604 AM CDT MON JUN 13 2011
MNZ041-047-048-054>056-064-065-131215-
CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-RENVILLE-STEVENS-SWIFT-YELLOW
MEDICINE-
604 AM CDT MON JUN 13 2011
...GUSTY WINDS OVER CHIPPEWA...DOUGLAS...LAC QUI
PARLE...POPE...RENVILLE...STEVENS...SWIFT AND YELLOW MEDICINE
COUNTIES THROUGH 715 AM CDT...
AT 600 AM CDT...WEATHER SERVICE RADAR WAS TRACKING SHOWERS AND
THUNDERSTORMS WITH GUSTY WINDS IN THEIR WAKE. THE GUSTY WINDS
EXISTED ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF WHEATON TO
6 MILES SOUTH OF CANBY. THIS AREA WAS DEVELOPING NORTHEAST WITH THE
SHOWERS AND THUNDERSTORMS. WINDS OF UP TO 50 MPH HAVE ALREADY BEEN
OBSERVED IN NORTHEAST SOUTH DAKOTA TO NEAR THE STATE LINE SINCE 540
AM.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS ACROSS FAR WEST
CENTRAL MINNESOTA.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PORTER.
MADISON.
DAWSON.
CANBY.
PROVIDENCE.
CERRO GORDO.
APPLETON.
BENSON.
MORRIS.
MONTEVIDEO.
GRANITE FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS MAY BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4527 9646 4528 9643 4526 9632 4520 9612
4540 9614 4541 9625 4575 9627 4576 9577
4610 9576 4611 9548 4479 9527 4462 9619
4462 9645
TIME...MOT...LOC 1100Z 247DEG 31KT 4569 9670 4463 9626
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 13, 4:08 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 13, 4:08 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 408 AM CDT MON JUN 13 2011 .DISCUSSION... AN UNSETTLED WEATHER PATTERN ACROSS THE MIDWEST WILL PREVAIL THROUGH THE FIRST HALF OF THIS WEEK...WITH SIGNS THAT IT MAY BE THE RULE OF THUMB FOR THE NEXT 7 TO 10 DAYS. SO CHALLENGES OF TIMING PRECIPITATION AND BEST THUNDER CHANCES WERE FOCUSED ON IN THIS FORECAST CYCLE. SYNOPSIS...A STRONG SHORT WAVE IS MOVING NORTHEAST FROM ND EARLY THIS MORNING WHICH IS PRIMARILY RESPONSIBLE FOR THE GRADUALLY DECAYING SHOWERS AND STORMS MOVING INTO WESTERN MN. AN OVERALL CONVOLUTED FLOW PATTERN ACROSS THE WESTERN HALF OF THE U.S. HAS MANY RIPPLES/SHORT WAVES WITHIN A GENERAL LONG WAVE TROUGH. IT APPEARS ONE OF THESE MAY BE HELPING TO REBUILD CONVECTION ALREADY IN NORTHERN NEBRASKA. ENERGY EVOLVING NEAR THE FOUR CORNERS WILL EJECT EASTWARD LATER THIS AFTERNOON INTO TONIGHT TOWARDS SOUTHWEST MN. THE SURFACE GRADIENT WILL INCREASE TODAY WITH GENERAL PRESSURE FALLS ACROSS MUCH OF THE REGION. THE PRIMARY SURFACE LOW AND WARM FRONT THOUGH WILL DEVELOP ACROSS KS AND NORTHERN MO IN THE NEXT 36 HOURS...AND WILL BE A FOCUS FOR HEAVIER PRECIPITATION LATE TONIGHT INTO TUESDAY. SOME RESPITE IN FORCING IS SEEN WHILE THIS OCCURS ON TUESDAY ACROSS THE IMMEDIATE AREA BEFORE THE PRIMARY POTENTIAL VORTICITY ANOMALY MOVES ACROSS LATE TUESDAY NIGHT THROUGH WEDNESDAY...BRINGING A RE-INCREASE IN SHOWER CHANCES. NUMERICAL MODEL PREFERENCE...NO MODEL IS HANDING THE CURRENT SHOWER ACTIVITY IN FAR WESTERN MN WELL...POSSIBLY STRUGGLING WITH THE COLD POOL ORGANIZATION. SO HAVE GONE WITH FORCING FROM SHORT TERM GUIDANCE A FEW HOURS LATER IN THE SOLUTIONS THAT MATCHES BEST WITH ONGOING RADAR TRENDS. THE 13.00Z NAM AND GFS ARE FAIRLY SIMILAR THROUGH THE NEAR 36 HOURS...WITH THE NAM A BIT MORE EASTERLY ON ITS RAINFALL TONIGHT. HAVE PREFERRED A BLEND OF THESE TWO MODELS. THIS MORNING...UPPER LEVEL DIFFLUENCE AND CONTINUING 35-45 KT LOW- LEVEL JET AS SEEN ON VAD PROFILERS CONTINUES TO SUPPORT THE RAIN AREA IN WESTERN MN. THE LLJ IS FORECAST TO WEAKEN...ESPECIALLY AFTER 9AM...AND SHOULD ALLOW FOR AT LEAST THUNDER TO BECOME WIDELY ISOLATED. AREAL COVERAGE OF SHOWERS SHOULD DIMINISH GREATLY BY LATE MORNING. RAIN FROM THIS ACTIVITY IS UNLIKELY TO REACH THE TWIN CITIES. THIS AFTERNOON INTO TONIGHT...CONTINUE WEAK ISENTROPIC ASCENT WITHIN HIGHER PWAT AIR ACROSS WESTERN MN MAY SUPPORT REGENERATION OF SHOWERS AND ISOLATED STORMS INTO THE AFTERNOON. A MUCH BETTER CHANCE FOR SOUTHWEST MN WILL ARRIVE WITH THE SHORT WAVE ENERGY FROM THE SOUTHWEST U.S. THIS MORNING. DIFFERENTIAL THETA-E ADVECTION INCREASES ACROSS WESTERN IA AND SOUTHWEST MN THIS EVENING IN RESPONSE TO THE LOW LEVEL JET INCREASING AHEAD OF THIS FEATURE. THE NOSE OF THE MOISTURE TRANSPORT AND ASCENT ON THE 305-310K ISENTROPIC SURFACES DO NOSE INTO THAT AREA AS WELL. ELEVATED LAPSE RATES MAY SUPPORT A SEVERE STORM OR TWO WITH HAIL...BUT OVERALL THE DEEP LAYER SHEAR IS MARGINAL /25-35 KTS/. THICKNESS DIFFLUENCE WOULD SUPPORT THE STORMS TO EVOLVE SOUTHEAST CLOSER TO THE DEVELOPING LOW-LEVEL THERMAL GRADIENT NEAR THE IA/MO BORDER. ACTIVITY IN THAT AREA LOOKS TO POTENTIALLY ROB OUR MOISTURE ADVECTION AS THE NIGHT PROGRESSES. SO WHILE SHOWERS SHOULD WORK EAST OVERNIGHT WITH THE SHORT WAVE ENERGY...THEY MAY BE DECAYING AS THEY APPROACH/MOVE OVER THE TWIN CITIES LATE TONIGHT. SO SOUTHERN MN LOOKS THE MOST FAVORED AREA FOR RAIN...WITH QPF AMOUNTS OF 0.25 TO 0.50 OF AN INCH MOST FAVORED. 12.21Z SREF INDICATED HIGHER PROBABILITIES OF GREATER QPF...BUT AT THIS POINT IT SEEMED TO HAVE A NORTH BIAS WITH THAT HIGH QPF. TUESDAY...AGAIN WITH AN EMPHASIS IN ACTIVITY TO THE SOUTH THERE MAY BE LIMITED AMOUNT OF RAIN OVER THE IMMEDIATE REGION...ESPECIALLY WITH NO STRONG SIGNAL OF A SHORT WAVE DURING TUESDAY AND EVEN SOME ANTICYCLONIC FLOW INFRINGING FROM THE EAST WITH LOWER THETA-E VALUES IN 1000-700MB LAYER RE-ADVECTING IN. PLENTY OF CLOUDS SHOULD REMAIN...ESPECIALLY IN WESTERN MN. SO OVERALL TEMPERATURES WILL BE VERY SIMILAR TO TODAY...WITH HIGHS OF UPPER 60S TO MID 70S. TUESDAY NIGHT INTO WEDNESDAY...AS THE SHARP PV ANOMALY MOVES INTO THE AREA FROM THE NORTHWEST...MODEL TIME HEIGHTS SATURATE AND SHOW LAPSE RATE SUPPORT FOR SHOWERS AND ISOLATED THUNDERSTORMS UNDER THE MID-LEVEL COLD POOL. THIS WILL ESPECIALLY BE TRUE DURING THE DAY WEDNESDAY IT WOULD SEEM. HAVE LIKELY POPS ACROSS A LARGE PART OF CENTRAL AND EASTERN MN AND WESTERN WI. HAVE INCHED HIGHS DOWN ON WEDNESDAY IN THE EAST...WHICH MIGHT BE SEVERAL DEGREES BELOW 70 AGAIN. BEYOND...HAVE MADE ONLY SLIGHT CHANGES WITH NUDGES TOWARDS THE 13.00Z EC. OTHERWISE NO CHANGES MADE. THE PATTERN IS FORECAST BY MOST LONG RANGE MODELS TO REMAIN DISTURBED...BUT MILD...WITH POTENTIAL SEVERE STORM CHANCES AT TIMES DURING THE JUNE 17TH-20TH WINDOW. && .AVIATION.../06Z TAF ISSUANCE/ CURRENTLY MAINLY CLR ACRS AREA. CURRENT CONVECTION ACRS THE CNTL DKTS SHUD HV SUFFICIENT SUPPORT TO PUSH INTO WC MN LT TNGHT...MAINLY AFFECTING AXN AFT ABT 10Z AS SHRTWV LIFTS NE ACRS NODAK. BY 16Z ENUF WND TO MIX DOWN SO XPCT GUST 20-25 KTS AT ALL TAF SITES. MAIN FOCUS FOR NEXT ROUND OF SHWRS/TSTMS SHUD BE MON EVE/NITE ACRS IA WITH LLJ ON THE INCRS AND FVBL UPPER DIVERGENCE. KMSP...VFR CONDITIONS THROUGH THE PERIOD. SOME RISK OF SHWRS MON EVE/NIGHT...BUT BEST FOCUS TO REMAIN ACRS IA. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MTF/BAP
Hazardous weather outlook, Jun 13, 4:28 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 428 AM CDT MON JUN 13 2011 MNZ041>045-047>052-054>070-073>078-082>085-091>093-141100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET- LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN- 428 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN MINNESOTA TODAY AND ACROSS MOST OF THE REMAINDER OF CENTRAL AND SOUTHERN MINNESOTA TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT ACROSS FAR WEST CENTRAL INTO SOUTH CENTRAL MINNESOTA...MAINLY SOUTH OF THE MINNESOTA RIVER. THE PRIMARY THREATS FROM ANY SEVERE STORMS WOULD BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA FROM TUESDAY THROUGH WEDNESDAY...THEN AGAIN FRIDAY INTO NEXT WEEKEND. AT THIS TIME...THE LATTER PERIOD LOOKS TO SUPPORT A BETTER CHANCE FOR POSSIBLE SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ053-WIZ014>016-023>028-141100- CHISAGO-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA- EAU CLAIRE- 428 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF FAR EAST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA FROM TUESDAY THROUGH WEDNESDAY...THEN AGAIN FRIDAY INTO NEXT WEEKEND. AT THIS TIME...THE LATTER PERIOD LOOKS TO SUPPORT A BETTER CHANCE FOR POSSIBLE SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 13, 6:04 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
604 AM CDT MON JUN 13 2011
MNZ041-047-048-054>056-064-065-131215-
CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-RENVILLE-STEVENS-SWIFT-YELLOW
MEDICINE-
604 AM CDT MON JUN 13 2011
...GUSTY WINDS OVER CHIPPEWA...DOUGLAS...LAC QUI
PARLE...POPE...RENVILLE...STEVENS...SWIFT AND YELLOW MEDICINE
COUNTIES THROUGH 715 AM CDT...
AT 600 AM CDT...WEATHER SERVICE RADAR WAS TRACKING SHOWERS AND
THUNDERSTORMS WITH GUSTY WINDS IN THEIR WAKE. THE GUSTY WINDS
EXISTED ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF WHEATON TO
6 MILES SOUTH OF CANBY. THIS AREA WAS DEVELOPING NORTHEAST WITH THE
SHOWERS AND THUNDERSTORMS. WINDS OF UP TO 50 MPH HAVE ALREADY BEEN
OBSERVED IN NORTHEAST SOUTH DAKOTA TO NEAR THE STATE LINE SINCE 540
AM.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS ACROSS FAR WEST
CENTRAL MINNESOTA.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PORTER.
MADISON.
DAWSON.
CANBY.
PROVIDENCE.
CERRO GORDO.
APPLETON.
BENSON.
MORRIS.
MONTEVIDEO.
GRANITE FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS MAY BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4527 9646 4528 9643 4526 9632 4520 9612
4540 9614 4541 9625 4575 9627 4576 9577
4610 9576 4611 9548 4479 9527 4462 9619
4462 9645
TIME...MOT...LOC 1100Z 247DEG 31KT 4569 9670 4463 9626Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.